Two-Ellipsoidal Inhomogeneities by the Equivalent Inclusion Method

[+] Author and Article Information
Z. A. Moschovidis, T. Mura

Department of Civil Engineering, Northwestern University, Evanston, Ill.

J. Appl. Mech 42(4), 847-852 (Dec 01, 1975) (6 pages) doi:10.1115/1.3423718 History: Received March 01, 1975; Revised April 01, 1975; Online July 12, 2010


The problem of two ellipsoidal inhomogeneities in an infinitely extended isotropic matrix is treated by the equivalent inclusion method. The matrix is subjected to an applied strain field in the form of a polynomial of degree M in the position coordinates xi . The final stress and strain states are calculated for two isotropic ellipsoidal inhomogeneities both in the interior and the exterior (in the matrix) by using a computer program developed. The method can be extended to more than two inhomogeneities.

Copyright © 1975 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In